MAUDE Adverse Event Report: ETHICON INC. VICRYL SUTURE 27"(70CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL SUTURE 27"(70CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J269H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Evaluation: five unopened samples of product code j269, lot mgz159 were returned for analysis.During the visual inspection of five samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed using an instron and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements and the reported complaint could not be observed.If further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent a robotic hysterectomy on (b)(6) 2019 and suture was used.The needle popped off the suture while putting the needle into the trocar.Additional suture from another lot was used to complete the procedure.There were no patient consequences reported.

Brand Name
VICRYL SUTURE 27"(70CM) 2-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8647293
Report Number2210968-2019-82058
Device Sequence Number1748327
Product Code GAM
UDI-Device Identifier10705031038431
UDI-Public10705031038431
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue NumberJ269H
Device Lot NumberMGZ159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2019
Initial Report FDA Received Date05/28/2019
Patient Sequence Number1